MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2016 and (b)(6) 2020.If explanted, give date: not applicable, as lens remains implanted.(b)(4).The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a female patient had undergone bilateral intraocular lens (iols) implants in 2016.The patient is currently experiencing intraocular pressure and blurry vision.She claims that she is almost blind in her right eye all the objects look small and very bright.Patient had previous lasik surgery in both eyes and after the procedure, the doctor decided she would be a good candidate to have iols implanted.She would like them to be removed but the doctor informed her that it is not possible.It was learned that initially the patient¿s vision was great, however, a few days later she sees "fiberoptic lights" floating everywhere in both eyes (ou).She feels that it's always too bright.She must wear sunglasses to be able to drive, but cautiously.She would rather drive when it's cloudy, so she won¿t have to wear her sunglasses.The patient reports she has headaches and she went to another doctor who said that her eye pressure was too high.Pressure in the right eye is 40 and the left eye is 60.She was given medications for the pressure and they helped a bit.She kept going back and forth with the surgeon who said that she has iritis.She was given medications which provided help.About 6-7 months after she went back to her doctor who performed the lasik surgery to both eyes, her issue with too much brightness is still there.She has difficulty reading, watching tv, and driving.She needs to wear sunglasses, and these help her move around.Her doctor did not mention to remove the iols, but she's upset that her visual symptoms occurred hence she thought that they may be in a recall.No other information was provided.This mdr report pertains to the right eye (od).A separate report will be submitted for the left eye (os).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9931528
Report Number2648035-2020-00327
Device Sequence Number11470144
Product Code HQL
UDI-Device Identifier05050474558359
UDI-Public(01)05050474558359(17)190730
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000245
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005